Alert archive / Arkansas / River Flood Warnings in 2018
River Flood Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 27, 2018, 8:25 PM CDT for Crawford County, Arkansas; Sequoyah County, Oklahoma. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2018, 8:25 PM CDT (01:25 UTC)
- Expired
- Mar 28, 2018, 11:45 AM CDT
- In force
- 15 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lee Creek near Van Buren LCR (VBRA4).
- Action stage
- 399 ft
- Minor stage
- 401 ft
- Moderate stage
- 404 ft
- Major stage
- 405 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
684 WGUS44 KTSA 280125 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 825 PM CDT Tue Mar 27 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-280924- /O.NEW.KTSA.FL.W.0022.180328T0125Z-180328T1645Z/ /VBRA4.1.ER.180327T2234Z.180328T0600Z.180328T1045Z.UU/ 825 PM CDT Tue Mar 27 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Lee Creek near Van Buren * until Wednesday morning, or until the warning is cancelled. * At 7:03 PM Tuesday, the stage was 403.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 401.0 feet. * Forecast...The river will continue rising to near 403.3 feet by Wednesday before dawn. The river will fall below flood stage early Wednesday morning. * Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent structures in the park are flooded. A recreational vehicle campground near Rena Road may be flooded. Rena Road is inundated by high water just east of the bridge over Lee Creek. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$
2 follow-up statements
577 WGUS84 KTSA 280704 FLSTSA Flood Statement National Weather Service Tulsa OK 204 AM CDT Wed Mar 28 2018 ...The Flood Warning continues for the following rivers in Oklahoma...Arkansas... Illinois River near Watts affecting Adair and Delaware Counties. Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. OKC001-041-281505- /O.EXT.KTSA.FL.W.0018.000000T0000Z-180329T0156Z/ /WTTO2.2.ER.180328T0233Z.180328T1200Z.180328T1956Z.NO/ 204 AM CDT Wed Mar 28 2018 The Flood Warning continues for The Illinois River near Watts. * until this evening, or until the warning is cancelled. * At 1:00 AM Wednesday, the stage was 16.41 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Illinois River near Watts will continue rising to near 18.0 feet this morning. The river is expected to fall below flood stage this afternoon. * Impact...At 19.0 feet, moderate flooding occurs from the Arkansas border to Fidler's Bend. Farmlands and permanent campgrounds are affected. Several cabins in the Fidler's Bend area may be flooded. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC001-021-041-281505- /O.EXT.KTSA.FL.W.0021.180328T0747Z-180329T1113Z/ /CWYO2.1.ER.180328T0747Z.180328T1800Z.180329T0513Z.NO/ 204 AM CDT Wed Mar 28 2018 The Flood Warning continues for The Illinois River at Chewey. * until Thursday morning, or until the warning is cancelled. * At 1:15 AM Wednesday, the stage was 11.60 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River at Chewey is expected to rise above flood stage before dawn and continue to rise to near 14.4 feet by this afternoon. The river is expected to fall below flood stage Thursday before dawn. * Impact...At 15.0 feet, moderate flooding occurs from near Fidler's Bend to near Hanging Rock. Moderate flooding of agricultural lands may result in livestock issues. Travel around Hanging Rock is impacted. Road access near the river is cut off to residential homes southeast of Chewey Bridge. Access to Winset Hollow is cut off. A few cabins in the Fidler's Bend area may have minor flooding. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ OKC021-281505- /O.EXT.KTSA.FL.W.0019.180328T0840Z-180330T0400Z/ /TALO2.2.ER.180328T0840Z.180329T0600Z.180329T2200Z.NO/ 204 AM CDT Wed Mar 28 2018 The Flood Warning continues for The Illinois River near Tahlequah. * until Thursday evening, or until the warning is cancelled. * At 1:30 AM Wednesday, the stage was 10.15 feet. * Flood stage is 11.0 feet. * Moderate flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage early this morning and continue to rise to near 15.4 feet by Thursday before dawn. The river is expected to fall below flood stage Thursday afternoon. * Impact...At 15.0 feet, moderate flooding occurs from Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff are impassable. Some cabins and parks may begin to flood. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ ARC033-OKC135-281505- /O.EXT.KTSA.FL.W.0022.000000T0000Z-180328T1520Z/ /VBRA4.1.ER.180327T2234Z.180328T0003Z.180328T0920Z.UU/ 204 AM CDT Wed Mar 28 2018 The Flood Warning continues for The Lee Creek near Van Buren. * until this morning, or until the warning is cancelled. * At 7:03 PM Tuesday, the stage was 403.1 feet. * Minor flooding is occurring. * Flood stage is 401.0 feet. * Forecast...The river will continue falling to below flood stage by early this morning. * Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent structures in the park are flooded. A recreational vehicle campground near Rena Road may be flooded. Rena Road is inundated by high water just east of the bridge over Lee Creek. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$
137 WGUS84 KTSA 281346 FLSTSA Flood Statement National Weather Service Tulsa OK 846 AM CDT Wed Mar 28 2018 ...The Flood Warning is cancelled for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Watts affecting Adair and Delaware Counties. Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. OKC001-041-282146- /O.EXT.KTSA.FL.W.0018.000000T0000Z-180329T0139Z/ /WTTO2.2.ER.180328T0233Z.180328T0900Z.180328T1939Z.NO/ 846 AM CDT Wed Mar 28 2018 The Flood Warning continues for The Illinois River near Watts. * until this evening, or until the warning is cancelled. * At 8:00 AM Wednesday, the stage was 16.31 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Illinois River near Watts will continue falling to below flood stage by this afternoon. * Impact...At 17.0 feet, moderate flooding occurs from the Arkansas border to Fidler's Bend. Farmlands and permanent campgrounds are affected. A few cabins in the Fidler's Bend area may have minor flooding. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC001-021-041-282146- /O.EXT.KTSA.FL.W.0021.000000T0000Z-180329T1015Z/ /CWYO2.1.ER.180328T0902Z.180328T1800Z.180329T0415Z.NO/ 846 AM CDT Wed Mar 28 2018 The Flood Warning continues for The Illinois River at Chewey. * until late tonight, or until the warning is cancelled. * At 8:15 AM Wednesday, the stage was 13.72 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Illinois River at Chewey will continue rising to near 14.7 feet this afternoon. The river is expected to fall below flood stage tonight. * Impact...At 15.0 feet, moderate flooding occurs from near Fidler's Bend to near Hanging Rock. Moderate flooding of agricultural lands may result in livestock issues. Travel around Hanging Rock is impacted. Road access near the river is cut off to residential homes southeast of Chewey Bridge. Access to Winset Hollow is cut off. A few cabins in the Fidler's Bend area may have minor flooding. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ OKC021-282146- /O.EXT.KTSA.FL.W.0019.000000T0000Z-180330T0312Z/ /TALO2.2.ER.180328T0900Z.180329T0000Z.180329T2112Z.NO/ 846 AM CDT Wed Mar 28 2018 The Flood Warning continues for The Illinois River near Tahlequah. * until Thursday evening, or until the warning is cancelled. * At 8:30 AM Wednesday, the stage was 12.21 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Illinois River near Tahlequah will continue rising to near 15.3 feet Thursday before dawn. The river is expected to fall below flood stage Thursday afternoon. * Impact...At 15.0 feet, moderate flooding occurs from Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff are impassable. Some cabins and parks may begin to flood. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ ARC033-OKC135-281416- /O.CAN.KTSA.FL.W.0022.000000T0000Z-180328T1520Z/ /VBRA4.1.ER.180327T2234Z.180328T0003Z.180328T0542Z.UU/ 846 AM CDT Wed Mar 28 2018 The Flood Warning is cancelled for The Lee Creek near Van Buren. * At 6:38 AM Wednesday, the stage was 398.8 feet. * fell below flood stage at 12:42 AM Wednesday. * Flood stage is 401.0 feet. * Forecast...The river will continue falling to 393.0 feet by Thursday morning. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 27, 6:33 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 27, 6:33 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
633 PM CDT Tue Mar 27 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mainly IFR conditions will prevail through the forecast period.
Periods of rain will continue through at least Wednesday morning,
mainly at the southeast Oklahoma and northwest Arkansas sites.
&&
.PREV DISCUSSION... /Issued 333 PM CDT Tue Mar 27 2018/
DISCUSSION...
The current round of rainfall, forced by lift on the cool side of
a frontal boundary and in advance of a positive tilt trough to our
west, should conclude by late tonight. However, the rains will
extend beyond the current flood watch expiration time, so the
watch was extended for areas where the heavier rains are occurring
now thru 06Z.
Another round of rainfall is expected on Wednesday, in association
with the main upper wave. Rainfall amounts and rates should be
lighter however. Some chance for rain will extend into Wednesday
night and Thursday as a northern stream wave dives southeast into
the region in the basal portion of a deepening upper trough over
the eastern two thirds of the nation.
More tranquil weather is expected to close out the week and begin
the weekend. Rain chances return as a strong cold front pushes
into the region during the latter part of the weekend. Instability
will be limited, thus severe weather potential looks low at this
point. There will be more potential for rain early next week.
Indications are that another strong cold front will arrive late
next week.
Temperatures should remain below average the next few days,
trending upward toward the end of the week. Lows could get close
to freezing in a few spots Friday morning as skies clear out in
the wake of the northern stream wave. Saturday may be the warmest
day of the week ahead of the strong cold front. Well below
average temps are expected early next week.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 AM CDT Wednesday for OKZ049-053-068>076.
AR...Flood Watch until 1 AM CDT Wednesday for ARZ001-002-010-011-019-
020-029.
&&
AVIATION.....05Hazardous weather outlook, Mar 27, 4:26 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 426 PM CDT Tue Mar 27 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 426 PM CDT Tue Mar 27 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. FLASH FLOOD. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Southeast Oklahoma and western Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...southeast Oklahoma into northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and a few thunderstorms will continue to stream to the northeast across southeast Oklahoma into western Arkansas this Evening with the activity tapering off later Tonight. Additional rainfall amounts of around 1 inch will be possible across this region. Lighter rain showers will continue to affect northeast Oklahoma. Flooding of low lying areas, creeks and even some rivers will continue. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY AND THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY AND MONDAY...No Hazards. EXTENDED DISCUSSION... Additional showers and thunderstorms are possible Wednesday and Thursday the primary upper system moves through the region. Drier weather is expected the remainder of the week, with the chances of showers and thunderstorms returning to the forecast Saturday as the next front drops into the southern Plains. weather.gov/tulsa contains additional information.
Nearby
River Flood Warnings in Arkansas, 2018River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.